Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1986, Volume 54, Issue 2

Sampling Designs for Short Panel Data<415:SDFSPD>2.0.CO;2-7
p. 415-424

Bianca L. De Stavola

Some aspects of the design and analysis of short panel data are considered. It is assumed that each individual may be at any instant in one of two states, for example employed and unemployed, and that individuals may switch from one to the other state. Alternative ways of observing individuals in discrete time are compared via the Fisher information matrix. The effect of the observational interval on the efficiency of the estimation is stressed and optimal time intervals for alternative sampling schemes are computed. A generalization to a model with covariates is outlined.

Log In To View Full Content

Journal News